Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 20, 2010, 9:47 AM MST. It took effect at Nov 20, 2010, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2010, 9:47 AM MST (16:47 UTC)
- In effect from
- Nov 20, 2010, 10:00 AM MST
- Expired
- Nov 20, 2010, 7:16 PM MST
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS75 KSLC 201647 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 947 AM MST SAT NOV 20 2010 UTZ003-005-015-016-210100- /O.CON.KSLC.HW.W.0014.101120T1700Z-101121T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 947 AM MST SAT NOV 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. INCLUDING SALT LAKE CITY...WENDOVER...SNOWVILLE...DELTA... FILLMORE...CEDAR CITY AND MILFORD. * WINDS: SOUTH WINDS IN THE 20 TO 30 MPH RANGE WITH LOCALLY STRONGER GUSTS EARLY THIS MORNING WILL INCREASE TO THE 30 TO 40 MPH RANGE WITH GUSTS IN EXCESS OF 60 MPH BY LATE MORNING. * TIMING: SOUTH WINDS WILL REMAIN STRONG THROUGH THE DAY THEN DIMINISH BY THIS EVENING. * IMPACTS: THE STRONG WINDS WILL BRING THE POTENTIAL FOR DOWNED POWER LINES IN URBAN AREAS. ADDITIONALLY...VERY STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 AND ROUTE 50. LOW VISIBILITIES IN BLOWING DUST ARE ALSO POSSIBLE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ002-004-013-014-019>021-210100- /O.NEW.KSLC.WI.Y.0028.101120T1700Z-101121T0300Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 947 AM MST SAT NOV 20 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA: THE NORTHERN AND SOUTHERN WASATCH FRONT...SAN RAFAEL SWELL...SANPETE AND SEVIER VALLEYS...SOUTH CENTRAL UTAH...DIXIE AND ZION NATIONAL PARK. INCLUDING OGDEN...PROVO...GREEN RIVER...HANKSVILLE...RICHFIELD...ST GEORGE...KANAB...AND LAKE POWELL. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING: DEVELOPING THROUGH MID DAY AND DISSIPATING BY EVENING. * IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
399 WWUS75 KSLC 202208 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MST SAT NOV 20 2010 UTZ003-005-015-016-210300- /O.CON.KSLC.HW.W.0014.000000T0000Z-101121T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 308 PM MST SAT NOV 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. INCLUDING SALT LAKE CITY...WENDOVER...SNOWVILLE...DELTA... FILLMORE...CEDAR CITY AND MILFORD. * WINDS: SOUTH WINDS IN THE 30 TO 40 MPH RANGE WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: DIMINISHING THIS EVENING. * IMPACTS: THE STRONG WINDS WILL BRING THE POTENTIAL FOR DOWNED POWER LINES IN URBAN AREAS. ADDITIONALLY...VERY STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 AND ROUTE 50. LOW VISIBILITIES IN BLOWING DUST ARE ALSO POSSIBLE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ002-004-013-014-019>021-210300- /O.CON.KSLC.WI.Y.0028.000000T0000Z-101121T0300Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 308 PM MST SAT NOV 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA: THE NORTHERN AND SOUTHERN WASATCH FRONT...SAN RAFAEL SWELL...SANPETE AND SEVIER VALLEYS...SOUTH CENTRAL UTAH...DIXIE AND ZION NATIONAL PARK. INCLUDING OGDEN... PROVO... GREEN RIVER...HANKSVILLE...RICHFIELD...ST GEORGE... KANAB...AND LAKE POWELL. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING: DISSIPATING EARLY THIS EVENING. * IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
065 WWUS75 KSLC 210010 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 510 PM MST SAT NOV 20 2010 UTZ003-005-210115- /O.CAN.KSLC.HW.W.0014.000000T0000Z-101121T0300Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE 510 PM MST SAT NOV 20 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING FOR THE SALT LAKE AND TOOELE VALLEYS...ALONG WITH THE GREAT SALT LAKE DESERT AND MOUNTAINS. WINDS HAVE TURNED TO THE NORTHWEST AND DIMINISHED ACROSS THE AREA. GUSTS TO 30 MPH FROM THE NORTHWEST WILL REMAIN POSSIBLE THROUGH THE EVENING...MAINLY ACROSS THE WEST DESERTS. $$ UTZ002-004-210115- /O.CAN.KSLC.WI.Y.0028.000000T0000Z-101121T0300Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI 510 PM MST SAT NOV 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN AND SOUTHERN WASATCH FRONT. WINDS HAVE TURNED TO THE NORTHWEST AND DIMINISHED ACROSS THE AREA. $$ UTZ015-016-210300- /O.CON.KSLC.HW.W.0014.000000T0000Z-101121T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 510 PM MST SAT NOV 20 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. INCLUDING SALT LAKE CITY...WENDOVER...SNOWVILLE...DELTA... FILLMORE...CEDAR CITY AND MILFORD. * WINDS: SOUTH WINDS IN THE 30 TO 40 MPH RANGE WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: WINDS WILL GRADUALLY DIMINISH THIS EVENING. * IMPACTS: THE STRONG WINDS WILL BRING THE POTENTIAL FOR DOWNED POWER LINES IN URBAN AREAS. ADDITIONALLY...VERY STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 AND ROUTE 50. LOW VISIBILITIES IN BLOWING DUST ARE ALSO POSSIBLE. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ013-014-019>021-210300- /O.CON.KSLC.WI.Y.0028.000000T0000Z-101121T0300Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 510 PM MST SAT NOV 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA: THE NORTHERN AND SOUTHERN WASATCH FRONT...SAN RAFAEL SWELL...SANPETE AND SEVIER VALLEYS...SOUTH CENTRAL UTAH...DIXIE AND ZION NATIONAL PARK. INCLUDING OGDEN... PROVO... GREEN RIVER...HANKSVILLE...RICHFIELD...ST GEORGE... KANAB... AND LAKE POWELL. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING: WINDS WILL GRADUALLY DIMINISH EARLY THIS EVENING. * IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
830 WWUS75 KSLC 210216 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 716 PM MST SAT NOV 20 2010 UTZ015-016-210330- /O.CAN.KSLC.HW.W.0014.000000T0000Z-101121T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 716 PM MST SAT NOV 20 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HIGH WIND WARNING...WHICH WAS IN EFFECT FOR WEST CENTRAL AND SOUTHWEST UTAH. SOUTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH WILL PERSIST THROUGH THE REMAINDER OF THE EVENING HOURS. $$ UTZ013-014-019>021-210330- /O.CAN.KSLC.WI.Y.0028.000000T0000Z-101121T0300Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...ST GEORGE...KANAB...ESCALANTE...BULLFROG 716 PM MST SAT NOV 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY...WHICH WAS IN EFFECT FOR THE SAN RAFAEL SWELL...THE SANPETE AND SEVIER VALLEYS...UTAHS DIXIE...SOUTH CENTRAL UTAH AND LAKE POWELL. SOUTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING HOURS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 20, 9:46 AM MST, 1 minute earlier.
Area forecast discussion, Nov 20, 9:46 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
946 AM MST SAT NOV 20 2010
.SYNOPSIS...A STRONG MOIST SOUTHWEST FLOW IS OVER THE AREA TODAY
AS THE FIRST IN A SERIES OF INCREASINGLY COLD STORM SYSTEMS MOVES
INTO THE REGION. THIS FIRST SYSTEM WILL MOVE EAST TONIGHT WITH
ADDITIONAL STORMS CROSSING THE AREA THROUGH TUESDAY.
&&
.DISCUSSION...WATER VAPOR LOOP SHOWS A SHORTWAVE TRAVERSING NEVADA
WITH A COLD UPPER LOW SINKING SOUTH ALONG THE PACIFIC NORTHWEST
COAST. ACARS 400-250MB WIND OBSERVATIONS INDICATE A 110-145KT
SOUTHWESTERLY JET FROM CENTRAL CALIFORNIA INTO SOUTHWEST IDAHO. JET
COUPLING WAS TAKING PLACE ACROSS SOUTHERN IDAHO WITH A SECOND JET
FROM CENTRAL IDAHO INTO THE UPPER MIDWEST. 12Z 700MB ANALYSIS PLACES
A CYCLONE OFF THE PACIFIC NORTHWEST COAST. -3C WAS REPORTED AT SLC.
12Z KSLC RAOB SHOWS 5C OF COOLING IN THE LOWER LEVELS DURING THE
PAST 24 HOURS...WITH LITTLE THERMAL CHANGE IN THE MID LEVELS.
SATURATION WAS OCCURRING ABOVE 650MB. STRONG WARM ADVECTION
SIGNATURE WITH THE WINDS VEERING WITH HEIGHT.
GOES SOUNDER/RUC AND GPS PRECIPITABLE WATER SENSORS INDICATE VALUES
RANGE FROM A QUARTER TO THIRD OF AN INCH ACROSS EASTERN UTAH...TO
OVER A HALF INCH ACROSS WESTERN AND NORTHERN UTAH.
UPDATING TO INCREASE WINDS ACROSS THE CENTRAL AND SOUTHERN VALLEYS.
HAVE OPTED TO INCLUDE A WIND ADVISORY FOR THESE AREAS...AS FAR NORTH
AS OGDEN. CURRENT OBSERVATIONS INDICATE WINDS IN THESE AREAS
CONTINUE TO INCREASE THIS MORNING WITH 700 MB FLOW INCREASING TOWARD
50KTS BY EVENING. WINDS WILL DIMINISH FROM NORTH TO SOUTH THIS
AFTERNOON AND EVENING WITH THE FRONTAL PASSAGE...AND SOUTHWEST TO
NORTHEAST AS PRECIPITATION DEVELOPS ACROSS SOUTHERN UTAH.
ANTICIPATE ONLY MARGINAL WIND ADVISORY CONDITIONS ALONG THE
ARIZONA BORDER.
OTHERWISE...PRECIPITATION ON TRACK TO INCREASE THIS AFTERNOON ACROSS
NORTHERN AND WESTERN UTAH WITH THE APPROACH OF THE SHORTWAVE FROM
NEVADA. MOUNTAIN AREAS FAVORED IN SOUTHWESTERLY FLOW WILL CONTINUE
TO SEE BEST SNOW RATES TODAY. RIDGETOP WINDS ARE ALSO QUITE A
CONCERN WITH OBSERVED WINDS OF 70-80 MPH COMMON THIS MORNING.
FOCUS OF AFTERNOON PACKAGE WILL BE POST FRONTAL THIS EVENING THROUGH
THE PASSAGE OF THE ARCTIC BOUNDARY TUESDAY.
WILL CONTINUE TO POST GRAPHICAL NOWCASTS WITHIN HEADLINE SECTION
ATOP OUR WEBPAGE.
PREVIOUS DISCUSSION FOLLOWS...
THE FIRST SHORT WAVE IS EJECTING OUT OF THE LARGE ERN PAC TROF THIS
MORNING WITH SUFFICIENT MOISTURE AND LIFT OUT AHEAD OF IT FOR PRECIP
TO HAVE ALREADY DEVELOPED ACROSS NRN UT.
EXPECT THIS TO BECOME WIDESPREAD DURING THE DAY AS THE WAVE LIFTS
ACROSS THE GREAT BASIN AND THE FRONTAL BOUNDARY WORKS SLOWLY EAST.
THIS SHOULD PUSH THRU THE NORTH LATE TODAY WITH ENOUGH COOLING FOR
PRECIP TO CHANGE OVER TO SNOW IN THE VALLEYS FROM ABOUT PROVO
NORTH. DONT EXPECT PRECIP TO LAST MUCH PAST THAT SO ANY SNOW
ACCUMULATION SHOULD REMAIN MINOR...AT LEAST ON THE VALLEY FLOORS.
HIGH WINDS SHOULD STILL DEVELOP THIS MORNING ACROSS THE WRN
VALLEYS ALTHO HAVE SOME CONCERNS THAT THEY WILL NOT GET ALL THAT
STRONG IN AREAS WHERE PRECIP HAS ALREADY STARTED...AND PRECIP
COULD BECOME WIDESPREAD ACROSS THE WEST BY LATE MORNING. HAVE
HELD OFF ON ISSUING A WIND ADVISORY FOR OTHER AREAS OUTSIDE OF
THE WARNING FOR THIS SAME REASON.
THE NEXT WAVE TO BRING PRECIP BACK TO UT WILL BE ASSOCIATED WITH
THE LOW ITSELF EJECTING ACROSS THE GREAT BASIN ON SUN. ADDITIONAL
AIRMASS COOLING OVERNIGHT TONIGHT BEHIND THE INITIAL WAVE SHOULD
RESULT IN PRECIP FALLING AS SNOW IN ALL BUT THE LOWEST SOUTHERN
VALLEYS RIGHT AT THE ONSET. THIS WAVE MOVES PAST LATE SUN THRU SUN
EVE WITH ANOTHER COLD FRONT CROSSING THE CWA. EXPECT A PERIOD OF
HEAVY PRECIP WITH THIS FRONT AND HAVE ADJUSTED TIMING OF THE
WINTER STORM WATCH FOR THE WASATCH FRONT VALLEYS TO BETTER ALIGN
WITH THIS FEATURE.
COLD MOIST WESTERLIES FOLLOW THIS TROF FOR MON WITH AN ADDITIONAL
SHORT WAVE ENHANCING PRECIP DURING THE DAY.
MODELS CONTINUE TO DIFFER ON HOW FAR WEST THE ARCTIC AIR WILL GET
AND HOW COLD IT WILL BE ONCE IT ARRIVES IN THE CWA WITH THE FINAL
SHORT WAVE FOR TUE. THE GFS CONTINUES TO MODIFY THIS AIRMASS AS IT
SPILLS WEST OF THE NRN ROCKIES. THIS RESULTS IN THE COLD CORE
REMAINING MAINLY EAST OF THE DIVIDE AS THIS WAVE DIVES SEWD. THE
00Z EC CONTINUES TO INDICATE AN UNMODIFIED OR LESS MODIFIED AIRMASS
PERSISTS WEST OF THE DIVIDE AND DEPICTS A MUCH SHARPER...DEEPER
AND SLOWER SHORT WAVE FOR TUE INTO TUE NIGHT.
THE LATEST 06Z NAM ALSO HAS A SHARPER SLOWER WAVE FARTHER W BUT
IT DOES MODIFY THE AIRMASS. AS THIS IS THE FIRST REAL COLD PUSH OF
THE WINTER...AND IT IS EARLY IN THE WINTER SEASON...SUSPECT THAT
THE ARCTIC AIR WILL INDEED MODIFY SOMEWHAT ONCE IT CROSSES WEST
OF THE DIVIDE SO HAVE LEANED TOWARDS THE GFS SOLUTION FOR TUE THRU
FRI...WITH SOME ADJUSTMENT TOWARDS THE EC/NAM TIMING.
&&
.AVIATION...NEAR TERM CONCERNS FOR THE KSLC TERMINAL WILL REVOLVE
AROUND INCREASINGLY GUSTY SOUTH WINDS AND LOWERING CEILINGS. FIRST
WINDS...GUSTS OF GREATER THAN 30MPH WILL INCREASE TO GUSTS RANGING
FROM 40-50MPH BETWEEN 18Z-22Z THIS AFTERNOON. NOW CEILINGS...CIGS
WILL BEGIN TO FALL RAPIDLY AFTER 18Z...WITH SUB 6000FT AGL CIGS
DEVELOPING FOR THE AFTERNOON HOURS. RAIN SHOWERS TO INCREASE THIS
AFTERNOON.
FURTHER OUT...A STRONG COLD FRONT WILL SURGE THROUGH THE TERMINAL
BETWEEN 23-01Z THIS EVENING SWITCHING WINDS TO NORTHWEST. STEADY
RAIN AND MVRF CIGS/VIS LIKELY...WITH A SWITCH TO IFR WET SNOW
EXPECTED BETWEEN 01-03Z. BRIEF SLUSH ON THE RUNWAYS POSSIBLE LATE
EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR
UTZ002-004-013-014-019>021.
WINTER STORM WARNING UNTIL 5 AM MST WEDNESDAY FOR UTZ006>010.
HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR
UTZ003-005-015-016.
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR UTZ001>004.
WINTER WEATHER ADVISORY UNTIL 5 AM MST WEDNESDAY FOR UTZ517-518.
WY...NONE.
&&
PUBLIC...ROGOWSKI/WILENSKY
AVIATION...MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Nov 20, 6:28 AM MST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 628 AM MST SAT NOV 20 2010 UTZ001>016-019>021-517-518-WYZ021-211330- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 628 AM MST SAT NOV 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE FIRST IN A SERIES OF PACIFIC STORM SYSTEMS WILL SPREAD INTO THE OUTLOOK AREA TODAY. WINDS WILL BE STRONG IN MOST AREAS AND VERY STRONG ACROSS THE WESTERN VALLEYS. RAIN AND MOUNTAIN SNOW WILL BECOME WIDESPREAD TODAY. SNOW LEVELS WILL REACH THE VALLEY FLOORS TONIGHT. HEAVY SNOWFALL IS EXPECTED IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL AND PROGRESSIVELY COLDER SYSTEMS WILL CROSS THE OUTLOOK AREA SUNDAY THROUGH TUESDAY. HEAVY SNOW ACCUMULATION IS EXPECTED IN ALL MOUNTAIN AREAS FROM THIS SERIES OF STORMS. SIGNIFICANT ACCUMULATION IS ALSO LIKELY IN MOST VALLEYS EXCEPT THE FAR SOUTH. STRONG WINDS WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN OUTLOOK AREA ON SUNDAY BUT SHOULD DIMINISH SOMEWHAT ACROSS THE NORTH. STRONG WINDS WILL OCCASIONALLY REDEVELOP AS ADDITIONAL STORM SYSTEMS CROSS THE AREA. THE FINAL SYSTEM IN THIS SERIES WILL BRING A VERY COLD AIRMASS INTO THE OUTLOOK AREA ON TUESDAY ALONG WITH ADDITIONAL HEAVY SNOW. THE STRONG WINDS THAT WILL ACCOMPANY THIS STORM HAVE A POTENTIAL TO CREATE BLIZZARD LIKE CONDITIONS OVER MAINLY THE NORTHERN AND CENTRAL OUTLOOK AREA FOR A TIME TUESDAY AFTERNOON...AND COULD SERIOUSLY IMPACT TRAVEL. A COLD NORTHERLY FLOW WILL BE OVER THE AREA ON WEDNESDAY WITH HIGH PRESSURE STARTING TO BUILD BACK INTO THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.